MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CANN H.F. DGNST 6MM RTBL DBL VLV; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. CANN H.F. DGNST 6MM RTBL DBL VLV; ACCESSORIES,ARTHROSCOPIC
Model Number 72200829
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/04/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the cannula was rusty.No case reported; therefore, there was no patient involvement.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
One 72200829 6mm rotatable high flow dual valve diagnostic cannula previously used in a bio-skills lab was returned for evaluation.Instructions for use contains recommendations and precautionary statements for proper use of product.This is a thirteen year old reusable instrument returned in poor condition.The surface of the device has typical etching from wear.The device indicates lack of proper maintenance and sterilizations.One stopcock valve lever was seized in place from bio-matter and subsequent oxidation.Per instructions for use: ¿pay careful attention to cleaning devices with challenging design features.Challenging design features can include, but are not limited to, suction levers, stopcocks, interfaces, cannulations, holes, blind holes, crevices, hinges, mating surfaces, etc.Remove soil from challenging design features with cleaning brushes.Scrub interfaces, cannulations, and holes with a tight fitting brush using a twisting action.If possible, retract or move components to access and clean these areas.Scrub crevices and around hinged/mating surfaces with a brush.¿ no root cause related to the manufacture of the device was confirmed.Complaint history review indicated a similar allegation for the lot number reported.Batch review did not indicate a condition, product or procedure failure that supported the allegation.Product met specifications upon release to distribution.

Brand Name
CANN H.F. DGNST 6MM RTBL DBL VLV
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10457283
Report Number1219602-2020-01322
Device Sequence Number3558432
Product Code NBH
UDI-Device Identifier03596010573520
UDI-Public03596010573520
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72200829
Device Catalogue Number72200829
Device Lot Number50214003
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2020
Initial Date Received by Manufacturer 08/06/2020
Supplement Date Received by Manufacturer10/15/2020
Initial Report FDA Received Date08/26/2020
Supplement Report FDA Received Date10/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1